Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 185, NWS North Platte, NE

June 6, 2005Cherry County, Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2005, 6:15 PM MDT for Cherry County, Hooker County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 6:15 PM MDT (00:15 UTC)
Expired
Jun 6, 2005, 7:15 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Cherry County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:00 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3224 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.1
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 070015
SVRLBF
NEC031-091-070115-
/O.NEW.KLBF.SV.W.0185.050607T0015Z-050607T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOOKER COUNTY IN WEST CENTRAL NEBRASKA
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 715 PM MDT(815 PM CDT)

* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
  MULLEN...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULLEN BY 630 PM MDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4186 10141 4178 10090 4209 10088 4210 10057
      4262 10118

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 070039
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
738 PM CDT MON JUN 6 2005

NEC031-091-070115-
/O.CON.KLBF.SV.W.0185.000000T0000Z-050607T0115Z/
HOOKER NE-CHERRY NE-
638 PM MDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM MDT(815 PM
CDT) FOR SOUTH CENTRAL CHERRY AND HOOKER COUNTIES...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF MULLEN...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULLEN BY 645 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED 15 MILES SOUTHWEST OF 
MULLEN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4186 10141 4178 10090 4209 10088 4210 10057
      4262 10118

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:15 AM MDT, 16 hours earlier.

Area forecast discussion, Jun 6, 2:15 AM MDT, 16 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT MON JUN 6 2005

.DISCUSSION...
U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH
ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO
BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD
TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT
IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER
AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY
THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS
AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY
LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO
BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE
INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW
CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA.
WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO
COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET
AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS
POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER
ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW
CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES
SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN
AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA
WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE.
TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS.
IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS
TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH
PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN.
HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT
OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK
WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT
UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT
OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH
REMAINDER OF FCST NEEDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

13
Hazardous weather outlook, Jun 6, 2:31 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT MON JUN 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT MON JUN 6 2005

TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS
AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE
OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE
FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING
WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS
OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING
UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR
THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A
MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE
REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER.
THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT.

ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
EAST OF A LINE FROM OGALLALA TO AINSWORTH.

THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK
PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE
LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH
SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION
MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY.

MASEK

In the hours before

Local storm report, Jun 6, 5:44 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          5 NE ARTHUR             41.62N 101.62W
06/06/2005                   ARTHUR             NE   STORM CHASER

            PROFESSION STORM CHASERS RECORDED ON VIDEO 2 TORNADOS 5
            NE OF ARTHUR

&&

JSWEET
Local storm report, Jun 6, 5:46 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     HAY SPRINGS             42.68N 102.69W
06/06/2005                   SHERIDAN           NE   PUBLIC

            A FUNNEL CLOUD WAS REPORTED OVER THE GOLF COURSE AT HAY
            SPRINGS

&&

JSWEET
Local storm report, Jun 6, 5:48 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TORNADO          16 SW MULLEN            41.88N 101.26W
06/06/2005                   HOOKER             NE   FIRE DEPT/RESCUE

            A TORNADO WAS REPORTED 16 MILES SOUTHWEST OF MULLEN

&&

JSWEET
Local storm report, Jun 6, 6:07 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             10 W TRYON              41.56N 101.14W
06/06/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

&&

JSWEET
Special weather statement, Jun 6, 6:11 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 PM CDT MON JUN 6 2005

NEZ006>010-026>029-038-070600-
BLAINE NE-BOYD NE-BROWN NE-CUSTER NE-GARFIELD NE-HOLT NE-
KEYA PAHA NE-LOUP NE-ROCK NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER...
BROKEN BOW...BURWELL...ONEILL...SPENCER...SPRINGVIEW AND TAYLOR
711 PM CDT MON JUN 6 2005

TORNADO WATCH 422 HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND NORTH
CENTRAL NEBRASKA UNTIL 1 AM CDT INCLUDING THE FOLLOWING COUNTIES

BLAINE...BOYD...BROWN...CUSTER...GARFIELD...HOLT...KEYA
PAHA...LOUP...ROCK...AND WHEELER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR
Local storm report, Jun 6, 6:14 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TORNADO          15 SW MULLEN            41.89N 101.25W
06/06/2005                   HOOKER             NE   TRAINED SPOTTER

            TORNADO ON GROUND

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:49 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas56 min
Jun 6, 7:14 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker61 min
Jun 6, 7:28 PM MDTSevere Thunderstorm WarningLBFFrontier62 min
Jun 6, 7:41 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha64 min
Jun 6, 8:14 PM MDTSevere Thunderstorm WarningLBFCherry61 min
Jun 6, 8:30 PM MDTSevere Thunderstorm WarningLBFKeya Paha, Rock45 min
Jun 6, 8:33 PM MDTSevere Thunderstorm WarningLBFFrontier49 min
Jun 6, 8:42 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha64 min
Jun 6, 9:13 PM MDTSevere Thunderstorm WarningLBFKeya Paha, Rock34 min
Jun 6, 9:33 PM MDTSevere Thunderstorm WarningLBFCuster57 min
Jun 6, 10:14 PM MDTSevere Thunderstorm WarningLBFCherry61 min
Jun 6, 10:29 PM MDTSevere Thunderstorm WarningLBFCuster61 min
Jun 6, 11:17 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker28 min
Jun 6, 11:45 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Jun 7, 1:22 AM MDTSevere Thunderstorm WarningLBFBrown54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.